Heartburn Medications and Dementia!

Tuesday, April 19, 2016 17:38
Posted in category Healthy Living

NBC News Logo

Brought to you by Dr. Danni!

CLICK HERE FOR THE NBC NEWS REPORT

As a Naturopathic Doctor, my goal is to always to support the body’s natural and essential functions, or physiology, throughout the course of treatment. This can be accomplished by helping patients to identify and remove “obstacles to cure,” such as, unhealthy eating habits, environmental toxic exposures, use of pharmaceutical drugs, poor lifestyle choices, emotional stresses, and negative belief systems. It is a combination of these things, and your genetics, that can manifest into both acute and chronic health conditions. 


Often times, the use of conventional medications disturbs the normal physiology of the body in the process of attempting to bring about some symptomatic relief. The use of pharmaceuticals can be helpful in acute states, and is lifesaving at times, but overuse of pharmaceuticals can cause negative side effects leading to a whole host of other health issues.  


This is truly the case in the use of PPIs or proton pump inhibitors – Nexium, Prilosec, Aciphex, Protonix, and Prevacid. This group of drugs is used to treat acid reflux or “heart burn,” and stomach ulcers. The drugs work by blocking the enzymes in the wall of the stomach that produce acid. This, indeed, can provide symptomatic relief of painful acid reflux and stomach ulcers, but how does this affect the body in the long run?  


Stomach acid plays an essential role in our immune system killing harmful bacteria and parasites that can be ingested with our food, it activates the production and secretion of several other digestive juices necessary to break down foods for proper assimilation in the small intestine. Stomach acid is also required for absorption and utilization of vitamins and minerals especially vitamin B12.  


Lack of stomach can lead to a wide range of nutritional deficiencies and symptoms associated with improper digestion and absorption of foods. To make matters worse, recent research now confirms other seriously negative health effects linked to the use of PPIs, such as, kidney disease, bone loss, and dementia! If you are already taking a PPI please talk with your doctor about how you can safely taper of this medication. It is essential that the proper dietary and lifestyle changes are made to help restore optimal digestion and get you back on the path to better health. If you or someone you know is interested in a natural approach to help heal your gut and support healthy digestion call and schedule a free 15 minute Q & A with me, Dr.Danni Ballere, and see how Naturopathic Medicine can help you.

 

You can leave a response, or trackback from your own site.

Leave a Reply